Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online
Ask a Urologist   »  

Taking fleconide for afib. Having skin irritation on penis. What could be the cause?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
i have skin irritation on my penis down the shaft and around the head also around the circumsiscion line. I am a healthy 78 y o man. i do however take fleconide for my afib...might that be the problem? might it just be a fungus? i have been prescribed desoximetasone 25% which helps but not enough. Any ideas?
Posted Mon, 18 Mar 2013 in Penis Problems
Answered by Dr. Praveen Tayal 6 minutes later
Thanks for posting your query.
The skin irritation on penis and its head is most probably due to ring worm infection (Dermatophytes).

It is easily curable with appropriate antifungal antibiotics both topical and systemic and anti-histamines for itching. Both have to be continued for at least 4 weeks to prevent recurrences on the advice of your Dermatologist. It is not related to taking fleconide.

You may try an over the counter available ointment like Candid or clotrimazole twice daily along with the dexamethasone ointment on the affected parts for 4 weeks.

Avoid sharing your clothes, towel, and soaps with others and avoid bathing in common pool. Use cotton inner-wears and avoid tight clothing and its continuous use more than 10-12 hours.

The other possibilities are seborrheic Dermatitis, irritant contact dermatitis and may be due to ecto-parasites. These can be differentiated well by your dermatologist, and all can be easily managed well and he/she will help you recover fast.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor